MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-4-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the spring was involuntarily loose after a repositioning attempt.It was necessary to use solitaire x for thrombectomy to remove the spring which migrated to an undesired location.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular aneurysm located in the pericaval artery with a max diameter of 5mm and a 2mm neck diameter.It was noted the patient's vessel tortuosity was normal.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that there was no attempt to detach.It was noted that there was no twist in the wire was made.The micro spring was removed from the patient using mechanical thrombectomy material.The catheter used was the echelon 10 microcatheter.The procedure was completed with the removal of the micro spring with the solitaire x stent in the same way as in mechanical thrombectomy.There will be no procedure due to the micro spring, it was already resolved in the same procedure.The doctor responded that the anti-platelet method was the usual method for aneurysm embolization.
Additional Manufacturer Narrative
H3: the axium prime device was returned for analysis.The already detached implant coil was also returned within the same resealable plastic pouch.The echelon-10 micro catheter used during the event was not returned for analysis.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the axium prime pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The retainer ring was found damaged.The detached implant coil was found damaged.The detach element ball was found undamaged.The release wire was extending out the retainer ring ~0.0022¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring was measured to be 0.00464¿, which is still within specification (specification: 0.00455¿ ± 0.00010¿).The detach element ball outer diameter was measured to be 0.0037¿, which is within specification (specification: 0.0038¿ ± 0.00010¿).No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely the damaged retainer ring caused the detach element to slip out and detach the implant coil prematurely.It is likely the retainer ring became damaged during the customer reported repositioning if the coil was not retracted in a one-to-one motion with the implant pusher, during pusher rotation, or due to user advances the coil against resistance.There were no non-conformances to specifications found that would contribute towards the premature detachment.The implant coil was found damaged, potentially due to advancing against resistance, during repositioning or during return shipping to medtronic as it was returned outside of its protective introducer sheath and dispenser coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.